Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 133, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 24, 2011, 11:30 PM EDT for Carroll County, Tippecanoe County, Indiana. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 11:30 PM EDT (03:30 UTC)
- Expired
- May 25, 2011, 12:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Carroll County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 11:31 PM EDT | HAIL 0.75 | Battle Ground, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411
WUUS53 KIND 250330
SVRIND
INC015-157-250400-
/O.NEW.KIND.SV.W.0133.110525T0330Z-110525T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1130 PM EDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL MIDNIGHT EDT
* AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHEAST OF WEST LAFAYETTE...OR 6 MILES
NORTH OF LAFAYETTE...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN TIPPECANOE AND WESTERN CARROLL COUNTIES.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 172 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4046 8656 4039 8691 4055 8702 4057 8691
4057 8678 4060 8678 4061 8670
TIME...MOT...LOC 0330Z 253DEG 12KT 4050 8683
WIND...HAIL <50MPH 1.00IN
$$
502 follow-up statements
342
WWUS53 KIND 250346
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1146 PM EDT TUE MAY 24 2011
INC015-157-250400-
/O.CON.KIND.SV.W.0133.000000T0000Z-110525T0400Z/
CARROLL-TIPPECANOE-
1146 PM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CARROLL AND NORTHEASTERN TIPPECANOE COUNTIES UNTIL MIDNIGHT EDT...
AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF DELPHI...OR 9 MILES NORTHEAST
OF LAFAYETTE...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN TIPPECANOE AND WESTERN CARROLL
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4046 8656 4044 8676 4053 8683 4057 8678
4060 8678 4061 8670
TIME...MOT...LOC 0347Z 253DEG 12KT 4052 8675
WIND...HAIL <50MPH 1.00IN
$$
50995
WWUS53 KIND 250359
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1159 PM EDT TUE MAY 24 2011
INC015-157-250409-
/O.EXP.KIND.SV.W.0133.000000T0000Z-110525T0400Z/
CARROLL-TIPPECANOE-
1159 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CARROLL AND
NORTHEASTERN TIPPECANOE COUNTIES WILL EXPIRE AT MIDNIGHT EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4046 8656 4044 8676 4053 8683 4057 8678
4060 8678 4061 8670
TIME...MOT...LOC 0359Z 253DEG 12KT 4053 8670
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:14 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 24, 10:14 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1014 PM EDT TUE MAY 24 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... FRONTAL BOUNDARY ACROSS NORTHERN ILLINOIS AND INDIANA HAS BEGUN TO TRIGGER SCATTERED CONVECTION IN ITS VICINITY AS VERY WEAK VORT LOBE SHOWN ON WATER VAPOR HELPS ENHANCE LIFT AS IT MOVES EAST ACROSS SOUTHERN LOWER MICHIGAN. REMAINDER OF ILLINOIS AND INDIANA WITHIN WARM SECTOR WITH DAYTIME CUMULUS. DEWPOINTS HOLDING STEADY IN THE LOWER AND MIDDLE 60S WHILE AIR TEMPERATURES CLIMB TO UPPER 70S AND LOWER 80S. && .NEAR TERM /TONIGHT/... THE MAIN CHANGE IN NEAR TERM PERIOD CONCERNED A DROP IN POPS ACROSS THE SOUTHERN HALF OF THE CWA FOR THE FIRST SIX HOURS OF TONIGHT PERIOD. THE MAIN THUNDERSTORM ACTIVITY CONTINUES TO BE RELEGATED TO FRONTAL BOUNDARY ACROSS NORTHERN TIER OF COUNTIES. SHORT TERM MODEL GUIDANCE SUPPORTS THIS BEING THE PRIMARY ACTIVITY FOR THE REGION AT LEAST THROUGH MIDNIGHT. WITH A LOSS OF BOUNDARY LAYER INSTABILITY AND WEAK BULK SHEAR...NOT MUCH IN THE WAY OF ORGANIZED CONVECTION IS EXPECTED OUT OF THESE STORMS. BY DAYBREAK...SHOWERS AND SCATTERED THUNDERSTORMS SHOULD BE DEVELOPING AND/OR PUSHING INTO WESTERN PORTIONS OF CENTRAL INDIANA AS MORE WARM MOIST AIR PUSHES NORTHEAST INTO THE REGION AHEAD OF SURFACE LOW PUSHING OUR WAY FROM THE PLAINS. THUS...KEPT THE HIGHER POPS DURING SECOND HALF OF OVERNIGHT PERIOD. ALSO KEPT TEMPERATURES CLOSE TO MOS GUIDANCE AS THESE VALUES SEEMED REASONABLE. && .SHORT TERM /WEDNESDAY INTO THURSDAY NIGHT/... SIGNIFICANT STORM SYSTEM WINDING UP OVER KANSAS WILL SWEEP AN OCCLUDED FRONT INTO ILLINOIS AND INDIANA BY WEDNESDAY EVENING. STRONG DIRECTIONAL AND SPEED SHEAR TRANSLATE TO HIGH LOW LEVEL HELICITY AND POTENTIAL FOR ROTATING STORMS BY AFTERNOON WHILE TEMPERATURES WARMING INTO THE 80S AND DEWPOINTS REACHING THE UPPER 60S BRING CAPE VALUES NEAR 2500. THESE CONDITIONS RESULT IN HIGHLY FAVORABLE SEVERE STORM ENVIRONMENT. EXPECTATIONS ARE FOR ISOLATED CELLS OR CLUSTERS OF STORMS TO BEGIN FORMING EARLY AFTERNOON AND QUICKLY BECOME SEVERE WITH LARGE HAIL...STRONG DOWNBURSTS...AND TORNADOES...ESPECIALLY GIVEN THE STRONG TURNING IN THE LOWEST LEVELS. ALSO APPEARS SQUALL LINE DEVELOPMENT SHOULD OCCUR ACROSS CENTRAL AND SOUTHERN ILLINOIS ON SOUTHWARD BY LATE AFTERNOON AND PUSH EAST INTO OUR AREA. ENTIRE SYSTEM FINALLY BEGINS EJECTING NORTHEAST WEDNESDAY NIGHT INTO THURSDAY NIGHT AND AS AIR BEGINS STABILIZING BY MIDNIGHT OR SO SHOULD TRANSITION MORE TO SHOWERS AND ISOLATED THUNDER LATE WEDNESDAY NIGHT INTO THURSDAY AFTERNOON THEN JUST RAIN SHOWERS THAT GRADUALLY MOVE OUT BY DAYBREAK FRIDAY. TEMPERATURE WISE...AMOUNT OF SUNSHINE WEDNESDAY WILL DETERMINE WHETHER HIGHS TOP OUT NEAR 80 UNDER LOTS OF CLOUD AND EARLY RAIN WHICH LOWERS SEVERE POTENTIAL OR WHETHER CAPPING DEPICTED IN SOUNDINGS SLOWS CONVECTION...ALLOWING TEMPS TO REACH THE 80S. HAVE GONE WITH HIGHS IN LOWER TO MIDDLE 80S EXPECTING CAPPING AND PRE- FRONT SUBSIDENCE TO LIMIT AMOUNT OF CLOUD COVER AFTER INITIAL SHOWER THRUST THAT TAKES PLACE AROUND DAYBREAK. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS...A BLEND BEING USED...ALL APPEAR TO DRY THINGS OUT FOR FRIDAY. PERHAPS SOME POST SUNRISE SHOWERS STILL AROUND IN EASTERN COUNTIES AS SYSTEM FINALLY LIFTS INTO NEW ENGLAND. UNDER INFLUENCE OF COOLER AND DRIER HIGH PRESSURE...HIGH TEMPERATURES IN THE 70S AS CURRENTLY FORECAST APPEAR REASONABLE SOME DIFFERENCES IN MODELS FOR SATURDAY...WITH EURO ODD MAN OUT IN NOT CARRYING ONE FINAL SHORT WAVE THROUGH BEFORE RIDGING STARTS SUMMER LIKE PATTERN FOR SUNDAY ON. HAVE CONTINUED CURRENT FORECAST OF STORM THREAT SATURDAY AS DEPICTED BY GFS AND GEM AS SHORTWAVE SWEEPS THROUGH WEST SOUTHWEST FLOW ALOFT. THIS IS BEGINNING PROCESS OF DEEPENING TROF OVER WESTERN US AND RIDGE BUILDING ACROSS EASTERN US WHICH RESULTS IN VERY SUMMER LIKE PATTERN WHICH BEGINS ON SUNDAY. AGAIN WEAK SHORT WAVES MOVES THROUGH SOUTHWEST FLOW WILL BE FIRING CLUSTERS OF STORMS BUT RIDGING APPEARS STRONG ENOUGH THAT AFTER SATURDAY...RAINS SHOULD SHIFT NORTH INTO THE GREAT LAKES. AS TIME WEARS ON AND RIDGE BUILDS FURTHER...NORTHWEST FLOW STORMS COULD BECOME AN ISSUE...BUT THATS BEYOND RANGE OF THIS FORECAST. WITH BUILDING HEIGHTS...AND SURFACE FRONT PUSHING BACK NORTH ON SATURDAY...THE ONE DAY RESPITE IN WARMTH AND HUMIDITY WILL BE LIMITED TO FRIDAY. A BLEND OF DATA SOURCES RESULTS IN LOWS BACK IN THE 60S AND HIGHS IN THE 80S FROM SUNDAY ONWARD. HINTS AT TEMPERATURES NEAR 90 EARLY NEXT WEEK BUT FEEL VERY MOIST GROUND SHOULD KEEP US IN UPPER 80S. && .AVIATION /DISCUSSION FOR 250300Z KIND TAF UPDATE/... NO SIGNIFICANT CHANGES PLANNED FOR THE KIND TAF AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS. FRONTAL SYSTEM DROPPING SLOWLY SOUTH THROUGH NORTHERN INDIANA MAY SUPPORT WIDELY SCATTERED CONVECTION FOR THE NEXT SEVERAL HOURS... MAINLY IN THE KLAF AREA...BUT WITH LITTLE IN THE WAY OF UPPER SUPPORT THINK THE THREAT OF CONVECTION WILL DIMINISH AFTER SUNSET. CONVECTION CURRENTLY OVER WESTERN ILLINOIS ALSO EXPECTED TO DIMINISH BEFORE REACHING THE LOCAL AREA AS IT AS WELL IS MOVING AWAY FROM BETTER UPPER SUPPORT. MODEL DATA SUGGEST A FAIRLY HIGH CONVECTIVE THREAT MAY BEGIN DEVELOPING ACROSS THE TAF SITES TOWARDS/AFTER SUNRISE ON WEDNESDAY. CROSSOVER TEMPERATURES MAY BE REACHED OVERNIGHT. THIS COMBINED WITH LOW LEVEL CONVERGENCE ALONG FRONTAL ZONE SHOULD ALLOW FOR SOME MAINLY MVFR VISIBILITY RESTRICTIONS TO DEVELOP AFTER 250700Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TUCEK NEAR TERM...MRD SHORT TERM...TUCEK LONG TERM....TUCEK AVIATION...JAS
Hazardous weather outlook, May 24, 3:32 PM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 332 PM EDT TUE MAY 24 2011 INZ043>049-051>057-060>065-067>072-251945- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 332 PM EDT TUE MAY 24 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. LIGHTNING IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. SEVERE STORMS ARE EXPECTED ACROSS CENTRAL INDIANA WEDNESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND HAIL ARE THE GREATEST THREAT. TORNADOES...SOME STRONG AND LONG LIVED...WILL ALSO BE POSSIBLE. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. THUNDERSTORMS WILL CONTINUE THURSDAY BUT THESE ARE NOT EXPECTED TO BE SEVERE. MORE STORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>042-251945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 332 PM EDT TUE MAY 24 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING. SOME STORMS MAY PRODUCE HAIL TO PENNY SIZE AND WIND GUSTS TO 40 MPH. LIGHTNING IS ALWAYS A THREAT WITH ALL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. SEVERE STORMS ARE EXPECTED ACROSS CENTRAL INDIANA WEDNESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND HAIL ARE THE GREATEST THREAT. TORNADOES...SOME STRONG AND LONG LIVED...WILL ALSO BE POSSIBLE. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. THUNDERSTORMS WILL CONTINUE THURSDAY BUT THESE ARE NOT EXPECTED TO BE SEVERE. MORE STORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Special weather statement, May 24, 6:49 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT TUE MAY 24 2011
INZ031-242315-
HOWARD-
649 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HOWARD COUNTY UNTIL
715 PM EDT...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF KOKOMO...MOVING EAST AT 10
MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
GREENTOWN AROUND 700 PM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4054 8586 4053 8586 4043 8586 4050 8607
4056 8607 4057 8597 4057 8596 4057 8586
TIME...MOT...LOC 2249Z 271DEG 10KT 4052 8601
MRD/SMFSpecial weather statement, May 24, 8:35 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 835 PM EDT TUE MAY 24 2011 INZ040-041-250115- DELAWARE-MADISON- 835 PM EDT TUE MAY 24 2011 ...STRONG THUNDERSTORM ADVISORY FOR CENTRAL DELAWARE AND EASTERN MADISON COUNTIES UNTIL 915 PM EDT... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALEXANDRIA...OR 11 MILES SOUTH OF FAIRMOUNT...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... GASTON AROUND 900 PM EDT... BALL STATE UNIVERSITY AND MUNCIE AROUND 915 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4015 8523 4021 8572 4031 8571 4036 8522 TIME...MOT...LOC 0035Z 271DEG 16KT 4026 8564 SMF
Special weather statement, May 24, 9:55 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 PM EDT TUE MAY 24 2011
INZ021-028>030-250245-
CARROLL-CLINTON-TIPPECANOE-WARREN-
955 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CLINTON...WESTERN
CARROLL...NORTHERN TIPPECANOE AND NORTHEASTERN WARREN COUNTIES UNTIL
1045 PM EDT...
AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF OXFORD...OR 14 MILES WEST OF
LAFAYETTE...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WEST LAFAYETTE AND PURDUE UNIVERSITY AROUND 1015 PM EDT...
LAFAYETTE AROUND 1020 PM EDT...
BATTLE GROUND AROUND 1025 PM EDT...
DELPHI AROUND 1040 PM EDT...
FLORA AROUND 1045 PM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4066 8654 4041 8648 4035 8709 4036 8710
4035 8711 4034 8721 4048 8725 4048 8710
4055 8710 4057 8700 4057 8678 4061 8678
TIME...MOT...LOC 0155Z 259DEG 28KT 4045 8712
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:35 PM EDT | Special Weather Statement | IND | Delaware | 40 min |
| May 24, 9:55 PM EDT | Special Weather Statement | IND | Carroll, Tippecanoe | 50 min |
| May 24, 10:47 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 43 min |
| May 25, 9:16 AM EDT | Special Weather Statement | IND | Tipton | 44 min |
| May 25, 9:29 AM EDT | Special Weather Statement | IND | Howard, Tipton | 31 min |
| May 25, 9:45 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 45 min |
| May 25, 10:23 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren | 52 min |
| May 25, 11:12 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 33 min |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 35 hr |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 15 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 16 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 13 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 19 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Knox, Sullivan | 35 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Knox, Sullivan | 35 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Knox | 17 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 12 days |
| May 25, 12:49 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 26 min |
| May 25, 1:14 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 15 min |
| May 25, 1:36 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 39 min |
| May 25, 1:38 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Vermillion, Warren | 52 min |
| May 25, 1:51 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren | 54 min |
| May 25, 2:12 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 48 min |
| May 25, 2:15 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 45 min |
| May 25, 2:15 PM EDT | Tornado Warning | IND | Carroll, Tippecanoe | 15 min |
| May 25, 2:24 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 66 min |
| May 25, 2:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 48 min |
| May 25, 2:27 PM EDT | Tornado Warning | IND | Carroll, Howard | 33 min |
| May 25, 2:29 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 31 min |
| May 25, 2:35 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 40 min |
| May 25, 2:37 PM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 23 min |
| May 25, 2:58 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 47 min |
| May 25, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 16 min |
| May 25, 3:02 PM EDT | Tornado Warning | IND | Daviess, Knox, Martin | 28 min |
| May 25, 3:10 PM EDT | Tornado Warning | IND | Clinton, Hamilton, Howard, Madison, Tipton | 35 min |
| May 25, 3:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 46 min |
| May 25, 3:26 PM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Martin | 3 hr |
| May 25, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe, Owen | 49 min |
| May 25, 3:45 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 6 hr |
| May 25, 3:47 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 43 min |
| May 25, 3:49 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more | 56 min |
| May 25, 4:25 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Vigo | 50 min |
| May 25, 4:33 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 9 hr |
| May 25, 4:41 PM EDT | Tornado Warning | IND | Bartholomew, Decatur | 49 min |
| May 25, 4:43 PM EDT | Flash Flood Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion | 6 hr |
| May 25, 4:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 42 min |
| May 25, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 20 min |
| May 25, 5:26 PM EDT | Tornado Warning | IND | Decatur, Rush | 19 min |
| May 25, 5:31 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Morgan, Owen, Putnam | 44 min |
| May 25, 5:46 PM EDT | Tornado Warning | IND | Greene, Monroe, Owen | 44 min |
| May 25, 5:49 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 41 min |
| May 25, 6:03 PM EDT | Tornado Warning | IND | Clay, Greene, Knox, Sullivan | 42 min |
| May 25, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Vigo | 41 min |
| May 25, 6:10 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 25 min |
| May 25, 6:11 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Owen, Putnam | 38 min |
| May 25, 6:23 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion, Vigo | 52 min |
| May 25, 6:24 PM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Martin | 3 hr |
| May 25, 6:25 PM EDT | Tornado Warning | IND | Johnson, Monroe, Morgan | 50 min |
| May 25, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 49 min |
| May 25, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 33 min |
| May 25, 6:44 PM EDT | Tornado Warning | IND | Brown, Johnson, Morgan | 46 min |
| May 25, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 38 min |
| May 25, 6:57 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 48 min |
| May 25, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 31 min |
| May 25, 7:06 PM EDT | Tornado Warning | IND | Hancock, Johnson, Marion, Shelby | 39 min |
| May 25, 7:07 PM EDT | Tornado Warning | IND | Greene, Hendricks, Monroe, Morgan, Owen | 38 min |
| May 25, 7:11 PM EDT | Tornado Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 49 min |
| May 25, 7:16 PM EDT | Tornado Warning | IND | Boone, Clay, Hendricks, Montgomery, Parke, Putnam | 29 min |
| May 25, 7:30 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Howard, Madison, Tipton | 30 min |
| May 25, 7:32 PM EDT | Tornado Warning | IND | Bartholomew, Johnson, Shelby | 43 min |
| May 25, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Fountain, Montgomery, Tippecanoe | 51 min |
| May 25, 7:43 PM EDT | Tornado Warning | IND | Brown, Johnson, Monroe, Morgan | 32 min |
| May 25, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 30 min |
| May 25, 7:50 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush | 40 min |
| May 25, 7:54 PM EDT | Tornado Warning | IND | Brown, Jackson, Lawrence | 51 min |
| May 25, 7:57 PM EDT | Tornado Warning | IND | Hancock, Henry, Rush, Shelby | 48 min |
| May 25, 7:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Tipton | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.